MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C06150ML
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17744597 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the percutaneous transluminal angioplasty (pta) procedure, the 6mm x120cm smart self-expanding stent (ses) delivery system was confirmed that the distal end of the tip was cracked.The first non-cordis guidewire was used as a delivery wire but it got stuck after removing the guiding catheter of the smart stent and it was confirmed that there was no anomaly for the delivery system.It was changed to a new non-cordis guidewire, but the second guidewire was stuck in front of the lesion.Therefore, the smart stent was removed again, and the procedure was completed with the use of a non-cordis percutaneous transluminal angioplasty (pta) balloon catheter.There was no reported patient injury.A cross-over approach was made from the right femoral artery (rfa).The lesion was a distal portion of the left superficial femoral artery (sfa).It was determined that a stent was necessary because of the strong calcification.A device was flushed as per the instruction per use (ifu).The device will not be returned for analysis since it was discarded in the hospital.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2 and h6 have been updated accordingly.A 6mm x120mm smart self-expanding stent (ses) delivery system was confirmed to be cracked at the distal end of the tip during a percutaneous transluminal angioplasty (pta) procedure.A non-cordis guidewire was used as a delivery wire but got stuck after removing the guiding catheter out of the smart stent delivery system.It was confirmed that there was no anomaly for the delivery system.A second non-cordis guidewire was used but the second guidewire got stuck in front of the lesion.Therefore, the smart stent was removed again, and the procedure was completed with the use of a non-cordis percutaneous transluminal angioplasty (pta) balloon catheter.A cross-over approach was made from the right femoral artery (rfa).The lesion was a distal portion of the left superficial femoral artery (sfa).It was determined that the stent was necessary because of the strong calcification.The device was flushed as per the instruction per use (ifu).There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17744597 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the limited information provided, the reported ¿catheter tip- cracked - in patient¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics of severe calcification as well as procedural/handling factors may have contributed to the reported event.According to the instructions for use ¿care should also be taken when deploying the stent as excessive force could, in rare instances, lead to stent deformation and/or fracture.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note: if resistance is met during delivery system introduction, the system should be withdrawn, and another system should be used.¿ neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9665087
Report Number9616099-2020-03514
Device Sequence Number14145342
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public20705032063408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberC06150ML
Device Catalogue NumberC06150ML
Device Lot Number17744597
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER 5-150 KANEKA; GUIDEWIRE 300CM ASAHI INTECH; GUIDEWIRE DESTINATION, TERUMO; GUIDEWIRE VASSALLO